MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES NEO/PED TTS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES NEO/PED TTS; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67N035
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.A dhr review was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.
 
Event or Problem Description
It was reported that the tracheostomy tube was inserted into the patient and patient was decompensating.The tube was removed and found to be sticking and not inflating symmetrically.A different tracheostomy tube of the same size was inserted into the patient and the patient stabilized.The patient injury was resolved.
 
Event or Problem Description
No medical or surgical intervention was reported.
 
Additional Manufacturer Narrative
Other, other text: additional information b5 d4 catalog number, d5 h6 this mdr was generated under protocol b10010116, as a result of warning letter cms# 617147.A product sample was received for evaluation.Visual and functional testing were performed.No problems or issues were identified during this device history record review one (1) picture was attached and reviewed.Results: the attached picture showed a tube with the cuff inflated only one side.The reported failure mode was confirmed.No product was returned for analysis.If the product is returned, the complaint will be reopen for further investigation.No root cause can be determined from the picture submitted and no product was returned for analysis.No corrective actions were performed since the root cause cannot be determined from the picture provided.The manufacturer will continue monitoring this failure condition in this product for future escalation.

Brand Name
SILICONE - BIVONA TUBES NEO/PED TTS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13481178
Report Number3012307300-2022-02897
Device Sequence Number5462755
Product Code JOH
UDI-Device Identifier15021312006223
UDI-Public15021312006223
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model Number67N035
Device Catalogue Number67N035
Device Lot Number3797645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer05/07/2023
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient SexMale
Patient Weight5 KG